Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 4, NWS North Platte, NE

March 18, 202524 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Mar 18, 2025, 1:37 AM MDT for 24 counties in Nebraska. It took effect at Mar 18, 2025, 6:00 PM MDT. It was in force for 24 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2025, 1:37 AM MDT (07:37 UTC)
In effect from
Mar 18, 2025, 6:00 PM MDT
Expired
Mar 19, 2025, 6:00 PM MDT
In force
24 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 34 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 9:16 PM MDTNON-TSTM WND GST 621 Ene Imperial, NEASOS station KIML Imperial Airport.
Mar 19, 12:25 AM MDTNON-TSTM WND GST 583 Ese North Platte, NE
Mar 19, 12:25 AM MDTNON-TSTM WND GST 634 N Wauneta, NE
Mar 19, 3:16 AM MDTNON-TSTM WND GST 602 Nnw Broken Bow, NEASOS station KBBW Broken Bow Airport.
Mar 19, 6:53 AM MDTNON-TSTM WND GST 612 Nnw Broken Bow, NEASOS station KBBW Broken Bow Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3239 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WWUS73 KLBF 180737
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
237 AM CDT Tue Mar 18 2025

NEZ005-006-022>024-035-036-056>058-069-182045-
/O.UPG.KLBF.HW.A.0003.250319T0000Z-250320T0000Z/
/O.NEW.KLBF.HW.W.0004.250319T0000Z-250320T0000Z/
Eastern Cherry-Keya Paha-Garden-Grant-Hooker-Arthur-McPherson-
Deuel-Keith-Perkins-Chase-
Including the cities of Grant, Arthur, Valentine, Oshkosh,
Hyannis, Imperial, Tryon, Springview, Paxton, Enders, Mullen,
Chappell, Ringgold, Ogallala, Lewellen, Champion, Wauneta, and
Big Springs
237 AM CDT Tue Mar 18 2025 /137 AM MDT Tue Mar 18 2025/

...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING 
TO 7 PM CDT /6 PM MDT/ WEDNESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of north central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM 
  MDT/ Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of 
  blowing snow and reduced visibility.

$$

NEZ008-009-025-026-182045-
/O.UPG.KLBF.HW.A.0003.250319T0000Z-250320T0000Z/
/O.NEW.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/
Brown-Rock-Thomas-Blaine-
Including the cities of Rose, Ainsworth, Purdum, Brewster,
Bassett, Thedford, Halsey, and Dunning
237 AM CDT Tue Mar 18 2025

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Blaine, Brown, Rock, and Thomas Counties.

* WHEN...From 2 PM to 7 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ010-027>029-037-038-059-070-071-182045-
/O.NEW.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/
Holt-Loup-Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier-
Including the cities of O'Neill, Bartlett, Maywood, Taylor,
Curtis, Burwell, North Platte, Hayes Center, Atkinson, Eustis,
Ericson, Stapleton, and Broken Bow
237 AM CDT Tue Mar 18 2025

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Portions of central, north central, southwest, and west 
  central Nebraska.

* WHEN...From 2 PM to 7 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
3 follow-up statements
948 
WWUS73 KLBF 181401
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
801 AM MDT Tue Mar 18 2025

NEZ069-182115-
/O.EXT.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/
Chase-
Including the cities of Wauneta, Champion, Enders, and Imperial
801 AM MDT Tue Mar 18 2025

...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM TO 6 PM MDT WEDNESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Chase County.

* WHEN...From 1 PM to 6 PM MDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of 
  blowing snow and reduced visibility.

$$

NEZ005-006-022>024-035-036-056>058-182115-
/O.CON.KLBF.HW.W.0004.250319T0000Z-250320T0000Z/
Eastern Cherry-Keya Paha-Garden-Grant-Hooker-Arthur-McPherson-
Deuel-Keith-Perkins-
Including the cities of Lewellen, Ringgold, Valentine, Mullen,
Chappell, Tryon, Hyannis, Paxton, Arthur, Ogallala, Big Springs,
Springview, Grant, and Oshkosh
901 AM CDT Tue Mar 18 2025 /801 AM MDT Tue Mar 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS 
EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of north central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM 
  MDT/ Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of 
  blowing snow and reduced visibility.

$$

NEZ008>010-025>029-037-038-059-070-071-182115-
/O.CON.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/
Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-Logan-Custer-
Lincoln-Hayes-Frontier-
Including the cities of Rose, Stapleton, Bassett, Burwell,
Ainsworth, Halsey, Broken Bow, O'Neill, Maywood, Hayes Center,
Ericson, Bartlett, Eustis, Taylor, Brewster, Atkinson, North
Platte, Curtis, Dunning, Thedford, and Purdum
901 AM CDT Tue Mar 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT 
WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, north central, southwest, and west 
  central Nebraska.

* WHEN...From 2 PM to 7 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of 
  blowing snow and reduced visibility.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Buttler
696 
WWUS73 KLBF 190748
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
248 AM CDT Wed Mar 19 2025

NEZ008>010-025>029-037-038-059-069>071-191600-
/O.EXT.KLBF.HW.W.0004.250319T0800Z-250320T0000Z/
Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-Logan-Custer-
Lincoln-Chase-Hayes-Frontier-
Including the cities of Bassett, Taylor, Thedford, Rose, Hayes
Center, Ericson, Ainsworth, Stapleton, Bartlett, Enders, Burwell,
North Platte, Atkinson, Halsey, Wauneta, Imperial, Dunning,
Champion, Brewster, Curtis, Purdum, Broken Bow, Eustis, O'Neill,
and Maywood
248 AM CDT Wed Mar 19 2025 /148 AM MDT Wed Mar 19 2025/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of central, north central, southwest, and west 
  central Nebraska.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ005-006-022>024-035-036-056>058-191600-
/O.CON.KLBF.HW.W.0004.000000T0000Z-250320T0000Z/
Eastern Cherry-Keya Paha-Garden-Grant-Hooker-Arthur-McPherson-
Deuel-Keith-Perkins-
Including the cities of Valentine, Arthur, Tryon, Oshkosh,
Springview, Mullen, Paxton, Lewellen, Grant, Ringgold, Hyannis,
Big Springs, Ogallala, and Chappell
248 AM CDT Wed Mar 19 2025 /148 AM MDT Wed Mar 19 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ 
THIS EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of north central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
657 
WWUS73 KLBF 200001
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
701 PM CDT Wed Mar 19 2025

NEZ005-006-008>010-022>029-035>038-056>059-069>071-200115-
/O.EXP.KLBF.HW.W.0004.000000T0000Z-250320T0000Z/
Eastern Cherry-Keya Paha-Brown-Rock-Holt-Garden-Grant-Hooker-
Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-Custer-
Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Maywood, Paxton, Ringgold, Champion,
Mullen, Halsey, Bassett, Dunning, Valentine, Curtis, Hyannis,
Burwell, Purdum, Stapleton, Ogallala, Hayes Center, Tryon,
Ainsworth, Wauneta, Ericson, Taylor, Broken Bow, Big Springs,
Eustis, Arthur, Rose, Springview, North Platte, Lewellen,
Brewster, Enders, Thedford, O'Neill, Chappell, Oshkosh, Imperial,
Atkinson, Grant, and Bartlett
701 PM CDT Wed Mar 19 2025 /601 PM MDT Wed Mar 19 2025/

...HIGH WIND WARNING HAS EXPIRED...

The threat for the high winds has ended. Gusty winds of 20 to 30 mph 
may still be possible through early evening.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Gomez

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Mar 17, 11:35 PM MDT, 2 hours 2 minutes earlier. Its key messages:

  • Cold front will move southeastward across the area Tuesday. Temperatures will be much cooler behind the front, especially across northwest Nebraska.
  • Some concern for elevated fire weather conditions across far southwest Nebraska Tuesday afternoon ahead of the cold front.
  • Strong winds north winds will develop Tuesday night into Wednesday. Snow and blowing snow are looking more likely. Have expanded the Winter Storm Watch farther to the west to account for this.
  • Active weather will continue late in the week into the weekend, with several cold fronts and at least some scattered precipitation.
Area forecast discussion, Mar 17, 11:35 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1235 AM CDT Tue Mar 18 2025

.KEY MESSAGES...

- Cold front will move southeastward across the area Tuesday. Temperatures
  will be much cooler behind the front, especially across
  northwest Nebraska.

- Some concern for elevated fire weather conditions across far southwest
  Nebraska Tuesday afternoon ahead of the cold front.

- Strong winds north winds will develop Tuesday night into Wednesday.
  Snow and blowing snow are looking more likely. Have expanded
  the Winter Storm Watch farther to the west to account for
  this.

- Active weather will continue late in the week into the
  weekend, with several cold fronts and at least some scattered
  precipitation.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 220 PM CDT Mon Mar 17 2025

Upper level ridging is in the process of breaking down across the
plains as a potent shortwave is moving into the Rockies. A surface
low will begin to deepen across northeast Colorado tonight as the
shortwave advances closer to the area. A warm front will develop
eastward from the low across far southwest Nebraska extending into
northern Kansas. North of the warm front, north of I-80, east to
northeast low-level flow will gradually increase overnight.
Temperatures overnight will be mild as the increasing flow helps
keep the low-levels mixed. Lows will generally be in the lower to
mid 30s.

Tuesday looks to be a challenging forecast. A surface low will
deepen to around 988mb and be located across southwest Nebraska mid-
afternoon. A nearly stationary front will extend east of the low
with backed east to northeast winds north of the boundary. Far
southwest Nebraska will be very close to the boundary, and depending
on it's exact location, potentially warmer temperatures and lower
humidity along with gusty southwest winds could pose at least
elevated fire weather threat. Will be quite a temperature range,
with highs in the lower 70s near and south of the boundary across
far southwest Nebraska. Meanwhile, upper 40s and lower 50s can be
expected well north of the boundary across northern and northwestern
parts of the state.

Weather gets very interesting Tuesday night into Wednesday. The
surface low will migrate into northern Kansas Tuesday evening as
shortwave emerges into the high plains. Appears a closed circulation
at H5 will develop across northeast Colorado and northwest Kansas
during the evening. The wave then takes on a negative tilt as the
closed H5 center tracks eastward overnight very near the
Nebraska/Kansas border. A strong cold front will be making it's way
southeastward across the area Tuesday evening. A strong band of mid-
level FGEN will develop from southwest to northeast behind the cold
front. There will also be potential for some upright convective
precipitation across southwest into central Nebraska. As always,
when convection is possible, the overall mass field could be
interrupted which could greatly impact where the heavier more
intense snowband set up. HREF is picking up on the convective
potential, and is does have pockets of greater than 1" per hour
snowfall rates. This is roughly along and east of a Bassett to
Sutherland to Imperial line. Have issued a Winter Storm Watch for
these areas to account for the possibility of accumulating snow and
blowing snow which would greatly impact visibility. To the west of
the Winter Storm Watch a High Wind Watch has been issued. Snow is
possible for these areas too, but more uncertainty on amounts, etc.

Snow will end Wednesday morning but the wind will remain strong and
gusty into the afternoon hours. Blowing snow will remain a concern
into at least the afternoon hours.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 220 PM CDT Mon Mar 17 2025

Unsettled conditions Thursday into the weekend. Several weak
disturbances and Pacific cold fronts are expected to cross the area.
Temperatures will be up and down...with highs in the 50s Friday and
Sunday and in the 60s Thursday and Saturday. There will be some
opportunity once again for some fire weather concerns. This will
most likely occur on the warmer days...Friday and Sunday. Some
scattered light precipitation is possible at times with the frontal
passages. Amounts at this time look very light.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1234 AM CDT Tue Mar 18 2025

VFR conditions prevail overnight and throughout most of the day
across western and north central Nebraska. A low pressure system
intensifies over the region today, creating gusty winds this
afternoon and evening ahead of a potent storm system. By the
evening, very gusty winds and rain are expected across most of the
region, with the rain eventually switching over to snow. As
precipitation onsets, conditions drop to MVFR and IFR across the
region. In more intense snowfall, LIFR conditions are possible,
largely driven by visibility restrictions from blowing snow. Will be
fine tuning arrival of precipitation and switch over to snow
throughout the day, and updating TAFs as needed.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from this evening through Wednesday evening
for NEZ005-006-008-009-022>026-035-036-056>058-069.
Winter Storm Watch from late tonight through Wednesday
afternoon for NEZ010-027>029-037-038-059-070-071.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Richie
Hazardous weather outlook, Mar 17, 8:15 PM MDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
915 PM CDT Mon Mar 17 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-190215-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
915 PM CDT Mon Mar 17 2025 /815 PM MDT Mon Mar 17 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong storm system will cross the region Tuesday into Wednesday.
Strong northerly winds with gusts from 40 to 60 mph are expected
with this system.

In addition to wind, accumulating snow of 1 to 4 inches is possible
with this system and a winter storm watch is in effect for Hayes,
Frontier, Lincoln, Logan, Custer, Loup, Garfield, Wheeler and Holt
counties Tuesday night into early Wednesday afternoon. The
combination of wind gusts, possibly as high as 60 MPH, and snow
could lead to whiteout or near whiteout conditions.

Further northwest, a high wind watch is in effect for Keya Paha,
Brown, Rock, Eastern Cherry, Blaine, Thomas, Hooker, Grant, Garden,
Arthur, McPherson, Deuel, Keith, Perkins and Chase counties. Wind
gusts up to 60 MPH are possible in these areas. Tree damage or power
outages are possible given the strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 1:47 AM MDTBlizzard WarningLBFCuster, Frontier, Garfield, Holt, Loup, Wheeler31 hr
Mar 18, 1:47 AM MDTWinter Storm WarningLBFBlaine, Brown, Chase, Frontier, Hayes, Lincoln and 3 more24 hr
Mar 18, 1:28 PM MDTWinter Weather AdvisoryLBFBlaine, Brown, Logan, Loup, Rock, Sheridan and 1 more12 hr

Nearby

High Wind Warnings in Nebraska, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.